Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

How to reduce SGPT, SGOT and SB levels by natural medication? Have viral hepatitis, enlarged liver.

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2382 Questions
I have been sufferring from viral hepatitis since august end.I had a blood test on 30th Sep,2011 which indicated my SGPT-142 SGOT-67 and SB-2.0 (Direct-1.44;Indirect-0.56). Now after 15 days i again had a test with results as follows:- SGPT-310 SGOT-288 SB-1.8(Direct-1.04;Indirect-0.78) May i know how to reduce the levels of all three through natural medication because i have been intaking many alopethic medicines since last 1.5 month? P.S- I have been resting since last 1.5 month,so no exertion and have been intaking oil-less food. No fatty food intake. I don't drink alcohol. And my body is little loose indicating fat.I had an abdominal ultrasound too which reflected everything(kidney,gall bladder,pancreas,spleen,ureter) was normal except the liver which was "mildly enlarged".
Posted Sat, 5 May 2012 in Liver and Gall Bladder
Answered by Dr. Robert Galamaga 3 hours later
Hello and thank you for submitting your question.

Your question is a very good one and I will work on providing you with some good information and recommendations regarding your concerns.

You have indicated that you have been dealing with a case of viral hepatitis. I would like to know a little more detail about that. There are several different types of hepatitis including hepatitis a hepatitis B and hepatitis C. depending on the type of hepatitis this can help your doctor decide what kind of treatment or observation is necessary.

You have also indicated that laboratory studies have shown a mild elevation in your liver enzymes. There appears to be a trend in a higher direction which is concerning but still something that we can monitor for. What is important to know is whether or not the cells in your liver are experiencing some degree of damage. The fact that your liver is a bit large and you have these elevations in your liver enzymes may indicate that you need a liver biopsy. A liver biopsy will really help your doctors determined and decide what to do next.

It sounds like you are doing everything appropriate as far as your lifestyle is concerned. Maintaining a very well balanced diet with good amounts of fruits and vegetables as well as protein sources is very important. While decreasing the amount of fat intake is important I think you still need to have a small amount of fat as a dietary daily intake. I say this because some of the vitamins which week in just need that in order to be absorbed.

As far as supplements though I think it would be reasonable for you to take a daily multivitamin supplement. You might also consider taking an additional supplement of antioxidant and helps cells in the body which are under stress. We have to assume the cells in your liver are under some degree of stress.

I would like to know a bit of more information from you. The first thing I would like to know is the type of hepatitis would you were diagnosed with. Also I would like to know any medications which you have been treated with in the last several months.

I thank you again for submitting your question. I look forward to providing you with additional good information. If you have any additional concerns I would be happy to address them.


Dr. Robert
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor